Zoloft numbness initiating panic

Hi everyone, I have been battling terrible "panic attacks" for over a year now and I finally decided to give meds a try. My doctor started me on 25 mg Zoloft once a day, propranolol 40 mg once a day. I had a rough experience so far with the Zoloft. By the second day I had full body numbness and it initiated a full blown panic attack that when it peaked I still had the numbness and would go into another panic! I don't know how it finally stopped but it has happened again just not as bad and I continue to get flashes of it and begin to near panic and sometimes actually panic. This feels awful. I have depersonalization too aside form this which is actually what I was hoping the meds would help. The meds seem to be causing some of the symptoms I was hoping to get rid of. These strange numbness and floating feelings are distressing not to mention what the panic feels like. Has anyone experienced anything like this before? thanks for reading :)

9 Replies

  • I feel just the same and I'm on the same medicine but we call it setraline. I feel so spaced out like u can be in my own home and I recognise it don't get me wrong but seems different in some way ?! I get so upset because I feel like I can't explain what it feels like. I guess just living in a blur!

  • Zoloft is a good med, works for a lot of people.  For me, it had a "paradoxical" effect, and gave me every feeling it was supposed to get rid of.  I was physically fine but Zoloft made me feel a thousand times worse.  The good news is, if that's what is happening you are actually fine, you just feel awful.  For me, I had to taper off to feel better.  But I know it to be a good med for others and I hear you are supposed to give it at least 2 weeks before you give up.

  • Thankyou I'm gunna try one more week

  • I had anxiety and depression and depersonalization also and on the same meds. When I 1st started seeing psych artist and started meds I felt worse but thinking back I think I wad just panicking cuz I wad seeing a psych artist and taking meds I had anxiety because I had anxiety lol and needed professional help but I just stuck it out because honestly nothing was worse than how I was feeling I had to trust my dr. And give the med time to work I got much better but it did take some time hang in there girl I'm rooting for ya

  • thanks! i'm having such  a hard time. I have such bad numbness it's as if "im not even here" do you know what I mean? I decided to give the Zoloft another try the doctor had me cut it in half hoping to minimize the symptoms which it did but only slightly. I am having such bad panic attacks almost daily and after they "peak" I am right back with the "numb body feeling" which isn't helping. I feel I am in a perpetual state of high anxiety/near panic. This is terrible. I'm walking around so numb and with the attack that I just had at the store I felt as though "i wasn't there" even worse as if I was floating just pure nothing ness like everything had stopped. I went into fight or flight and ran home. I don't know how I can cope I feel I've tried everything. I really feel this is medical it is so hard to figure out.

  • Hi hlacovara,  I'm sorry  you are having such a hard time.  Even though

    Zoloft is an excellent medication and has been around for a long time,

    doesn't mean that it is meant for everyone.  I personally, could not take

    the way I felt with on it.   I think the fact that when your doctor cut the dose

    in half, you felt slightly better.  Of course, there was still enough of the full

    dose that was in you yet.  Maybe you don't need as high a dose or maybe

    your doctor will try something else.   Medication is a trial and error thing

    when treating anxiety or depression.  Factors that come into play are age,

    lifestyle, other medications that may are being taken at the same time etc.

    Don't give up, keep complaining if you are not getting the results it was

    intended for.  I wish you well.  xx

  • thank you for your response I appreciate it! :) I am going to give it one more week and if it isn't better come up with something else. I never thought it would have such strong side effects! shocking

  • Good for you.  Take control, it is your body, your life  :)

  • Hi Hlacovara how long did the numbness last .. My leg is still numb from yesterday's meds 

You may also like...